Pravastatin-associated myopathy has been reported. - GreenMedInfo Summary
Pravastatin-associated myopathy. Report of a case.
Recenti Prog Med. 1995 May ;86(5):198-200. PMID: 7604176
Istituto di Clinica Medica, Università, Brescia.
A case of acute inflammatory myopathy associated with the use of pravastatin, a new hydrophilic 3-hydroxy-3 methylglutaril coenzyme A reductase inhibitor, is reported. The patient, a 69-year-old man was affected by non-insulin-dependent diabetes mellitus and hypertension. He assumed pravastatin (20 mg/day) because of hypercholesterolemia. He was admitted with acute myopathy of the lower limbs which resolved in a few days after pravastatin discontinuation. A previously unknown hypothyroidism, probably due to chronic autoimmune thyroiditis, was evidenced. Muscle biopsy (left gastrocnemius) revealed a perimysial and endomysial inflammatory infiltrate with a prevalence of CD4+ lymphocytes. While lovastatin and simvastatin have been associated with toxic myopathy, pravastatin-associated myopathy could represent a distinct, inflammatory entity.